U.S. doctors online nowAsk doctors free
Mid-City, CA
A 25-year-old female asked:

i'm concern for my 5 month unborn child i'm pregnant with. i've been constantly stress medication which is 40 milligram of celexa (citalopram) and 250 milligrams of bupropion and in at night 50 milligram trazodone?

5 doctor answers12 doctors weighed in
Dr. Raymond Coffin
Clinical Psychology 26 years experience
Doctors talking?: Your concerns about the effects of medication on your child are appropriate. Each situation is unique, but it's critical that all doctors involved in your psychiatric and prenatal care are aware of each other's orders, consult with each other, and discuss the tradeoffs with you of continuing or altering your treatment plan. If you're not sure, check and insist they address your concerns.
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 40 years experience
Concerned about you: the combination of these 3 medications is kind of risky, they can interact together causing irregular heart beats, you are almost maxed out on doses, why on bupropion? Is it for smoke cessation? if you are worried about your baby you shouldn't smoke to start with or be around smokers, I know it's hard to quit but much harder on your unborn child, celexa (citalopram) is cautioned in last trimester, c ur MD
Dr. Rebecca Gliksman
Internal Medicine 38 years experience
Preg on celexa (citalopram): of the SSRIs Paxil (paroxetine) is most related to effects . If you are 5 months pregnant you can have a sonogram and that will ease your concerns, Sometimes with the SSRIs, newborns may have low blood sugar and should be monitored at birth or this. Please discuss this with your doctor, there are many women on SSRis who are pregnant.
Dr. David Lipkin
Internal Medicine 52 years experience
Complicated: There is no conclusive evidence to date that anti-depressants cause fetal malformations.There is evidence they may slightly increase the risk of Persistent Pulmonary Hypertension in newborns.Some newborns of mothers on anti-depressants exhibit a temporary anti-depressant withdrawal syndrome.Any possible risk to the fetus needs to be weighed against the risk to the mother of stopping the medication
Dr. David Lipkin
Internal Medicine 52 years experience
Provided original answer
To view the latest consensus guidance about use of antidepressants in pregnancy just enter only the following link in search box: 1.usa.gov/1FATlxp Cognitive Behavioral Therapy is a form of psychotherapy that can help depression and anxiety and may allow for less need for medication or for a reduced dose. Can be done free online. Go to Australian site MyCompass: bit.ly/1QPMOL8
Jun 24, 2015
Dr. David Lipkin
Internal Medicine 52 years experience
Provided original answer
You don't have to be from Australia to use the site. They will ask for your postal code and which area of Australia you live in: put in any 4 numbers for the code and choose any area from the drop down menu in order to complete registration. Self directed online CBT is effective and this is a very good site.
Jun 24, 2015
Dr. Michael Blumenfield
Psychiatry 57 years experience
Role for therapy?: This might be a good time you and your psychiatrist to consider if it would be worthwhile for trial of reducing the medication at this point until your pregnancy is over or almost over. ALso if you are not involved with psychotherapy perhaps this would be a good time to explore this type of therapy to help you with you stress and depression.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 26-year-old member asked:

Is combivir (lamivudine and zidovudine) safe for women who are pregnant or breastfeeding?

2 doctor answers2 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: This is a class c drug so there are some possible effects on the fetus. However, if you are on this drug then not taking it while pregnant can cause more problems for the baby. You should never stop this class of medications without taking to you infectious disease doctor first. It is vitally important that you stay on your meds so that you stay healthy and the baby does not become infected.
A 44-year-old member asked:

Is developing inflamed joints, muscle weakness, and a skin rash after having a chemical stress test normal?

1 doctor answer1 doctor weighed in
Dr. Bhavin Patel
Allergy and Immunology 25 years experience
No: This usually does not happen. There may have been an underlying issue that presented itself with the symptoms after the stress test. Seek the help of board-certified allergists to further evaluate this problem.
Addison, TX
A 23-year-old female asked:

I ate pomegranate apple egg & maggienoodles.Am 6 weeks pregnant.Suddenly having severe stomach ache.?

2 doctor answers6 doctors weighed in
Dr. Rahil Malik
Obstetrics and Gynecology 10 years experience
Observe: Sometimes, eating too much or new foods can cause stomach ache. Your stomach ache may be related to your food intake or it may be related to your pregnancy. You can observe for a few hours and see if it resolves or is associated with diarrhea. If it resolves, all is well. If you have vaginal bleeding or persistent/worsening abdominal pain, see a ob-gyn to make sure you arent having a miscarriage.
IL
A 24-year-old member asked:

I experience a lot of stress, anxiety and panic. I've been checked out (blood, thyroid, x ray, EKG, urine) for palpitations and the doctor says it's anxiety. What should I do?

4 doctor answers10 doctors weighed in
Dr. Albert Pizzo
Family Medicine 60 years experience
Anxiety: If there is no physical cause then this is psychological. Make sure you are not using recreational drugs or alcohol as these can cause your symptoms. Call your doctor for a referral to psychiatrist that can determine the cause of your problem and treat you properly. No matter what be sure you are living a healthy lifestyle.
VA
A 27-year-old female asked:

6 weeks since last period, swollen, light cramping, cramps after sex sometimes and tender breast, insomnia, exhaustion, frequent urination, moody. Negative hpt, could still be pregnant?

2 doctor answers2 doctors weighed in
Dr. Casey Younkin
Obstetrics and Gynecology 38 years experience
Maybe: A blood pregnancy test would be a good idea, ? Bladder infection. Maybe your period is about to start.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 1, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.